Learn from patients with pain similar to yours

CatchMyPain Community and Pain Diary App to manage chronic illness

What's going on ?

Oct 02, 2015 11:46 AM

Hello everyone. As some of you may know I had the nerves cauterized in my lower back on Tuesday ( L2, L3, L4, L5 & S1 ). First couple of days were fine. A bit sore but fine. Then last night around 1 am I started to get muscle twitching all over with the sensation of something crawling under my skin as well as pins and needles through my arms, hands & feet. My hands & feet have also felt freezing cold. Not to the touch , they've just felt freezing to me if that makes sense. What the heck could this be ? I'm still getting the pins and needles now. Any ideas people ? Thanks.

Oct 02, 2015 3:16 PM

The nerve block probably had a long acting anesthesia (longer than basic lidocaine)and your nerves are waking back up. You might have some relief with a heating pad.

Oct 02, 2015 3:25 PM

That sounds worrying to me. I'd get some advice. Hugs

Oct 02, 2015 3:28 PM

Definitely nerve related! Did it stop?

Oct 02, 2015 5:48 PM

Could it be an adverse effect from the procedure, where the anesthetic has worn off? If you ice the area it will hopefully shrink any swelling. Heat will reduce the pain. I'd suggest rest as much as possible, and if it worsens or fails to improve go to an ER or call your docs emergency service. 🙏🌼

Oct 02, 2015 6:05 PM

The sensation of something crawling under your skin--that's exactly the type of pain I had for years but couldn't find a way to say it or define it to myself. My physical therapist said that's definitely nerve pain. I don't think it's dangerous but you might feel better if you talk to your doctor.

Oct 03, 2015 12:00 AM

I've tried heat patches, cold baths/showers.....just about everything I can think of & nothing makes it go away. It's not painful really it's just really creepy feeling and unbelievably annoying. I'm gonna see how it goes over the weekend. Biggest problem is I'm only getting around 3 or 4 hours sleep a night. Starting to feel horrible.

Oct 03, 2015 12:34 AM

Sounds like your body is doing repairs as required in the area of your recent treatment. Definitely sounds like the nervous system getting up to naughty behaviour.
I doubt there's anything to worry about. Did your doctor give you any information after the procedure of things to expect or watch out for? If not then you need to contact 'those in the know' to check this is an expected side effect. Then, if it is not, they can act accordingly to rectify the situation.
Hope it eases soon.
P.

Oct 03, 2015 9:34 PM

Yanbo, it sounds to me like it may be caused by the trauma to the area during surgery. You are dealing with more inflammation due to the procedure and it makes sense that you would have some nerve issues. However, since you were feeling well and then all of a sudden started to experience these feelings, it could be something more. I would call the doctor sooner than later and ask him. It could also be circulatory. When you touch your toes, do they turn white and then immediately return to normal color or do they stay blanched white where you put the pressure. Are your feet or toes red? white? blue? (Hahahah, seems like the flag!!!! I am not making light of the situation it just struck me after I typed it). I hope it gets better and I hope that your doctor has the answers you need and can put your mind at ease. I would suggest you get some much needed rest tonight and try to relax. Stress will only exacerbate the situation as you know. I hope you have a peaceful night and wake to a peaceful and light pain Sunday. I will keep you in my thoughts and prayers. Keep us posted as to what's going on.

Oct 03, 2015 10:55 PM

Idk if this helps out is even related but I had 3 ° burns and skin graft to my foot few weeks later had that creepy crawly thing going on very annoying my family Dr said that my nerves were burnt and trying to make new pathways and basically that's what I was feeling is nerves path being rerouted. Said could last up to year. Put me on very high dose of gabapentin and within a month it ended. Idk if it was meds or finally got the road remapped lol. Might ask Dr

Ready to start relieving your pain?

Join Community